Skip to main content

Research Repository

Advanced Search

The infinite Fibonacci groups and relative asphericity

Edjvet, Martin; Juhasz, Arye


Arye Juhasz


We prove that the generalised Fibonacci group F (r, n) is infinite for (r, n) ? {(7 + 5k, 5), (8 + 5k, 5) : k ? 0}. This together with previously known results yields a complete classification of the finite F (r, n), a problem that has its origins in a question by J H Conway in 1965. The method is to show that a related relative presentation is aspherical from which it can be deduced that the groups are infinite.


Edjvet, M., & Juhasz, A. (2017). The infinite Fibonacci groups and relative asphericity. Transactions of the London Mathematical Society, 4(1),

Journal Article Type Article
Acceptance Date Aug 9, 2017
Online Publication Date Oct 2, 2017
Publication Date Dec 31, 2017
Deposit Date Mar 23, 2017
Publicly Available Date Oct 2, 2017
Journal Transactions of the London Mathematical Society
Electronic ISSN 2052-4986
Publisher London Mathematical Society
Peer Reviewed Peer Reviewed
Volume 4
Issue 1
Public URL
Publisher URL


tlm312007.pdf (3.1 Mb)

Copyright Statement
Copyright information regarding this work can be found at the following address:

You might also like

Downloadable Citations